Alert archive / Arkansas / River Flood Warnings in 2009
River Flood Warning 21, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 6, 2009, 7:23 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 7:23 AM CDT (12:23 UTC)
- Expired
- May 8, 2009, 7:51 PM CDT
- In force
- 60 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 061223 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 723 AM CDT WED MAY 06 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA...ARKANSAS... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. OKC101-062023- /O.NEW.KTSA.FL.W.0020.090506T1223Z-090507T0430Z/ /MKGO2.1.ER.090506T0900Z.090506T1200Z.090506T2230Z.NO/ 723 AM CDT WED MAY 06 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 28.36 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$ ARC033-131-062023- /O.NEW.KTSA.FL.W.0021.090506T1223Z-090508T0600Z/ /VBUA4.1.ER.090506T0549Z.090506T1800Z.090508T0000Z.NO/ 723 AM CDT WED MAY 06 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 23.03 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 23.2 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
9 follow-up statements
000 WGUS84 KTSA 061409 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 909 AM CDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-062209- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0130Z/ /VBUA4.1.ER.090506T0549Z.090506T1800Z.090508T1930Z.NO/ 909 AM CDT WED MAY 06 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM WEDNESDAY THE STAGE WAS 23.18 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 23.6 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 061929 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 229 PM CDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-070329- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0300Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2100Z.NO/ 229 PM CDT WED MAY 06 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM WEDNESDAY THE STAGE WAS 23.78 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS NEAR ITS CREST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. SOME RURAL ROADS NEAR LAVACA MAY BE IMPASSABLE. PARTS OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH WILL SEE MINOR FLOODING. $$
000 WGUS84 KTSA 070104 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 804 PM CDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-070904- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0359Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2159Z.NO/ 804 PM CDT WED MAY 06 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM WEDNESDAY THE STAGE WAS 23.65 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. SOME RURAL ROADS NEAR LAVACA MAY BE IMPASSABLE. PARTS OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH WILL SEE MINOR FLOODING. $$
000 WGUS84 KTSA 071328 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 828 AM CDT THU MAY 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-072128- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0400Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2200Z.NO/ 828 AM CDT THU MAY 07 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM THURSDAY THE STAGE WAS 23.24 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE FRIDAY AFTERNOON. HOWEVER...FAST FLOW RATES OVER 140000 CUBIC FEET PER SECOND WILL CONTINUE THROUGH SATURDAY. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. HIGH FLOW RATES MAY CREATE HAZARDOUS CONDITIONS FOR SOME WATERCRAFT. $$
000 WGUS84 KTSA 071921 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 221 PM CDT THU MAY 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-080321- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0359Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2159Z.NO/ 221 PM CDT THU MAY 07 2009 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM THURSDAY THE STAGE WAS 23.06 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. HOWEVER...FAST FLOW RATES OVER 140000 CUBIC FEET PER SECOND WILL CONTINUE THROUGH SATURDAY. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. HIGH FLOW RATES MAY CREATE HAZARDOUS CONDITIONS FOR SOME WATERCRAFT. $$
000 WGUS84 KTSA 080108 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 808 PM CDT THU MAY 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. ARC033-131-080908- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0600Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090509T0000Z.NO/ 808 PM CDT THU MAY 07 2009 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM THURSDAY THE STAGE WAS 22.86 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$ OKC079-080908- /O.EXT.KTSA.FL.W.0017.000000T0000Z-090508T2112Z/ /PANO2.2.ER.090503T0008Z.090504T0700Z.090508T1512Z.NO/ 808 PM CDT THU MAY 07 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM THURSDAY THE STAGE WAS 32.82 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS WILL OCCUR BETWEEN SHADY POINT TO ARKOMA. WILLIAMS ROAD EAST OF PANAMA AND SOME LOCAL FARM ROADS WILL BE FLOODED. $$
000 WGUS84 KTSA 081326 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 826 AM CDT FRI MAY 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-082126- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0300Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2100Z.NO/ 826 AM CDT FRI MAY 08 2009 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM FRIDAY THE STAGE WAS 22.33 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. HOWEVER...FAST FLOW RATES OVER 140000 CUBIC FEET PER SECOND WILL CONTINUE THROUGH MONDAY. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. HIGH FLOW RATES MAY CREATE HAZARDOUS CONDITIONS FOR SOME WATERCRAFT. $$
000 WGUS84 KTSA 081905 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT FRI MAY 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-090112- /O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0112Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T1912Z.NO/ 205 PM CDT FRI MAY 08 2009 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM FRIDAY THE STAGE WAS 22.05 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 090051 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 751 PM CDT FRI MAY 08 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-090121- /O.CAN.KTSA.FL.W.0021.000000T0000Z-090509T0112Z/ /VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T1912Z.NO/ 751 PM CDT FRI MAY 08 2009 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT VAN BUREN. * AT 700 PM FRIDAY THE STAGE WAS 21.80 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 6, 6:38 AM CDT, 45 minutes earlier.
Area forecast discussion, May 6, 6:38 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
638 AM CDT WED MAY 6 2009
...AVIATION...
.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO SHIFT SOUTHEAST OF THE AREA
THIS MORNING WITH NO ADDITION STORMS EXPECTED AT TAF SITES. LIFR
CEILINGS WILL LIKELY BE SLOW TO LIFT THIS MORNING...ESPECIALLY AT
TUL/RVS/MLC AND COULD CONTINUE LONGER THAN CURRENTLY FORECAST.
LOW CLOUDS WILL LIKELY SCATTER OUT IN MOST AREAS BY MID AFTERNOON
WITH SOME LIGHT FOG POSSIBLE OVERNIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ073-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR ARZ029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...12Hazardous weather outlook, May 6, 7:05 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 705 AM CDT WED MAY 6 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 705 AM CDT WED MAY 6 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE THUNDERSTORM COMPLEX THAT MOVED THROUGH FAR SOUTHEAST OKLAHOMA EARLIER THIS MORNING HAS SHIFTED SOUTHEAST OF THE AREA. A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS MORNING...HOWEVER THE SEVERE WEATHER THREAT...INCLUDING THE POTENTIAL FOR FLASH FLOODING HAS ENDED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ON THURSDAY AHEAD OF A WEAK FRONTAL BOUNDARY THAT WILL MOVE INTO CENTRAL OKLAHOMA BY LATE AFTERNOON. AHEAD OF THE BOUNDARY...THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONTAL BOUNDARY BY LATE AFTERNOON WITH THE POTENTIAL FOR THESE STORMS TO MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY EVENING INTO THE OVERNIGHT HOURS. VERY LARGE HAIL AND TORNADOES WILL BE POSSIBLE DURING THE EVENING HOURS...WITH THE SEVERE THREAT TRANSITIONING MORE TO A DAMAGING WIND THREAT OVERNIGHT. A COMPLEX OF THUNDERSTORMS MAY MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THURSDAY NIGHT INTO FRIDAY MORNING. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND HEAVY RAIN. THIS ACTIVITY IS EXPECTED TO DIMINISH AND SHIFT EAST OF THE REGION BY EARLY AFTERNOON. BY LATE FRIDAY AFTERNOON THE ATMOSPHERE WILL AGAIN BECOME VERY UNSTABLE SOUTH OF THE TRACK OF THE EARLIER THUNDERSTORM COMPLEX. AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA BY LATE AFTERNOON...AN ADDITIONAL ROUND OF MORE SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE WITH THE POTENTIAL FOR VERY LARGE HAIL AND TORNADOES. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MONDAY AS A FRONTAL BOUNDARY REMAINS IN THE REGION WITH A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT SEVERE WEATHER THURSDAY AND FRIDAY...INCLUDING THE POTENTIAL FOR TORNADOES. SEVERE WEATHER THREATS WILL CONTINUE TO BE REFINED AS THE TIMING AND STRENGTH OF THE PARTICULAR MESOSCALE FEATURES BECOME MORE CERTAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 6, 1:38 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT WED MAY 6 2009
OKZ049-073-075-076-060715-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
138 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE...SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER
AT 138 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF STANLEY TO OCTAVIA TO 15
MILES SOUTHEAST OF BIG CEDAR...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...OCTAVIA...
BIG CEDAR...MUSE...WHITESBORO...CLAYTON...NASHOBA...STANLEY...
HONOBIA...TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3451 9569 3452 9568 3459 9568 3459 9577
3473 9574 3474 9445 3451 9445 3451 9504
3442 9504
TIME...MOT...LOC 0638Z 279DEG 32KT 3460 9551 3454 9473
3454 9443Special weather statement, May 6, 2:19 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CDT WED MAY 6 2009
OKZ049-060800-
PUSHMATAHA OK-
219 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 220 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF NASHOBA...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3442 9536 3456 9524 3447 9503 3425 9503
3424 9504 3424 9509
TIME...MOT...LOC 0720Z 304DEG 24KT 3444 9520Special weather statement, May 6, 2:20 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 AM CDT WED MAY 6 2009
OKZ049-075-076-060800-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
220 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
LATIMER
AT 220 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF TALIHINA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE...WHITESBORO...
TALIHINA...HODGEN AND HEAVENER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3459 9504 3476 9511 3499 9447 3491 9444
3490 9444 3474 9445
TIME...MOT...LOC 0720Z 250DEG 32KT 3470 9502Special weather statement, May 6, 3:43 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT WED MAY 6 2009
ARZ019-020-029-OKZ072-076-060915-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
343 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN AND SOUTHWESTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 343 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...MOFFETT...
ARKOMA...MILL CREEK...CHARLESTON...URSULA...VESTA...FORT SMITH...
BARLING...LAVACA...FORT CHAFFEE...JENNY LIND...RYE HILL...BLOOMER...
CENTRAL CITY...VAN BUREN...KIBLER...SHIBLEY AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3540 9399 3518 9406 3534 9466 3551 9460
TIME...MOT...LOC 0843Z 286DEG 37KT 3540 9452The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 52 min |
| May 6, 3:43 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 62 min |
| May 6, 3:43 AM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
Nearby
River Flood Warnings in Arkansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.